Alert archive / Texas / Wind Advisories in 2023

Wind Advisory 5, NWS Brownsville, TX

February 7, 20234 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 7, 2023, 3:20 AM CST for 4 counties in Texas. It took effect at Feb 7, 2023, 10:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2023, 3:20 AM CST (09:20 UTC)
In effect from
Feb 7, 2023, 10:00 AM CST
Expired
Feb 7, 2023, 5:00 PM CST
In force
7 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2023-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2023-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

252 
WWUS74 KBRO 070920
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
320 AM CST Tue Feb 7 2023

TXZ251-253>255-351-354-355-451-454-455-072300-
/O.NEW.KBRO.WI.Y.0005.230207T1600Z-230207T2300Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, 
and Boca Chica Beach
320 AM CST Tue Feb 7 2023

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

* WHAT...South winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Kenedy, Willacy, Cameron, and Southern Hidalgo 
  Counties.

* WHEN...From 10 AM this morning to 5 PM CST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
558 
WWUS74 KBRO 072250
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
450 PM CST Tue Feb 7 2023

TXZ251-253>255-351-354-355-451-454-455-080000-
/O.EXP.KBRO.WI.Y.0005.000000T0000Z-230207T2300Z/
Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-
Coastal Kenedy-Coastal Willacy-Coastal Cameron-Kenedy Island-
Willacy Island-Cameron Island-
Including the cities of Sarita, McAllen, Edinburg, Pharr, 
Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, 
and Boca Chica Beach
450 PM CST Tue Feb 7 2023

...WIND ADVISORY WILL EXPIRE AT 5 PM CST THIS AFTERNOON...

Winds will occasionally still gust to 35 mph at times this
evening, but gradually diminish into this evening. The Wind
Advisory will be allowed to expire at 5 PM. 

$$

56

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 7, 3:05 AM CST, 15 minutes earlier.

Area forecast discussion, Feb 7, 3:05 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
305 AM CST Tue Feb 7 2023

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Now through Wednesday)
Issued at 302 AM CST Tue Feb 7 2023

Wind will be the main concern within Deep South Texas and the Rio
Grande Valley today. An enhanced pressure gradient will lead to
strong winds, and therefore a Wind Advisory will be in effect for
Cameron, Willacy, and Kenedy counties and the southern half of
Hidalgo County from late this morning to late this evening.
Tonight, the gradient will weaken and winds will lessen as a cold
front pushes into the western portion of the BRO CWFA, with the
front steadily moving east through the region on Wednesday. The
Storm Prediction Center indicates a general risk of showers and
thunderstorms, and generally scattered convection is anticipated
for late tonight until around midday Wednesday. Finally, the
combination of minimum relative humidity percentages and 20-foot
winds in the wake of the aforementioned cold front will not
support a Red Flag Warning for wildfire activity on Wednesday, but
it will support the issuance of a Rangeland Fire Danger Statement
at that time.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 302 AM CST Tue Feb 7 2023

Cooler and drier conditions will prevail Wednesday night and
Thursday. Mostly clear skies and light winds should allow
temperatures to generally fall into the 40s Wednesday night. The
next 500mb shortwave will be diving south over the Rockies and
over the Plains on Thursday, but temperatures should climb into
the low to mid 70s Thursday afternoon. The next cold front is
expected to move through the area Thursday night into Friday
morning. Cold Air Advection (CAA) looks to be stronger with this
front and should cool us off quite a bit for the weekend. No rain
is expected with the passage of this front due to the lack of
moisture recovery.

The drier air and breezy north winds behind the cold front may
increase fire weather concerns Friday afternoon. Highs on Friday are
expected to be in the low to mid 60s. Surface high pressure builds
then settles across the region for the weekend. Lows Friday night
look quite chilly with widespread mid to upper 30s across the Brush
Country and Rio Grande Plains to lower 40s across the populated
portions of the Rio Grande Valley. Highs on Saturday are expected to
be in the 60s with slightly warmer temperatures, in the low to mid
70s on Sunday. Temperatures continue to warm on Monday ahead of
another cold front.

&&

.AVIATION...
(06Z TAFS)
Issued at 1039 PM CST Mon Feb 6 2023

MVFR conditions are generally expected overnight with breezy to
windy southeasterly winds through the TAF period. Light rain or
drizzle is possible at times overnight, with little to no
accumulation expected. VFR ceilings are likely mid to late Tuesday
morning through Tuesday afternoon, before MVFR ceilings return.
The chance of rain increases Tuesday night.

&&

.MARINE...
Issued at 302 AM CST Tue Feb 7 2023

(Now through Wednesday): Buoy 42020 reported south-southeast
winds around 19 knots gusting to around 23 knots with seas slightly
under 6 feet with a period of 6 seconds at 150 CST/650 UTC. Small
Craft Advisory conditions will exist along the Lower Texas Coast
today courtesy of an enhanced pressure gradient. Conditions will
improve tonight as a cold front approaches from the west and the
gradient weakens, but Small Craft Exercise Caution may be needed.
Caution or Advisory are likely to be needed on Wednesday as the
front moves over the lower Texas coastal waters.

Wednesday night through Monday...High pressure builds along the
coast Wednesday night with winds quickly decreasing and seas
subsiding on Thursday. The next cold front arrives on Friday, which
will bring a return of adverse to hazardous marine conditions due to
strong northwesterly winds and building seas. Improving conditions
setup for the weekend as high pressure builds and settles across the
region. Winds increase and seas build Sunday night into Monday as
southeast flow returns.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             78  63  73  51 /   0  10  40  10
HARLINGEN               82  61  73  49 /   0  10  40  10
MCALLEN                 84  59  70  50 /   0  20  40  10
RIO GRANDE CITY         88  55  68  47 /   0  30  30  10
SOUTH PADRE ISLAND      71  61  69  56 /   0  10  50  20
BAYVIEW/PORT ISABEL     76  61  73  52 /   0  10  40  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 AM this morning to 5 PM CST this afternoon
     for TXZ251-253>255-351-354-355-451-454-455.

     High Rip Current Risk through this afternoon for TXZ451-454-455.

GM...Small Craft Advisory from 9 AM this morning to 6 PM CST this
     evening for GMZ130-132-135.

     Small Craft Advisory until 6 PM CST this evening for GMZ150-155-
     170-175.

&&

SHORT TERM...66-Tomaselli
LONG TERM....63-KC
AVIATION...66-Tomaselli
Hazardous weather outlook, Feb 6, 4:17 PM CST, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
417 PM CST Mon Feb 6 2023

TXZ248>255-351-353>355-451-454-455-072230-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
417 PM CST Mon Feb 6 2023

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a Moderate risk of rip currents at the local beaches.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Wind Advisory may be needed for the eastern portions of Deep
South Texas and the Rio Grande Valley on Tuesday.

An elevated risk of rip currents will be possible at the local
beaches Tuesday and Wednesday and again Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-072230-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
417 PM CST Mon Feb 6 2023

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Small Craft Advisory is effect for the Gulf waters 0 to 60 NM
starting at 6 PM this evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Craft Advisories are possible along the Lower Texas Coast
Tuesday through Wednesday and again on Friday into Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 3:21 AM CSTRip Current StatementBROCameron, Kenedy, Willacy15 hr

Nearby

Wind Advisories in Texas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.